Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 3, 2015, 9:49 AM CST for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2015, 9:49 AM CST (15:49 UTC)
- Expired
- Jan 3, 2015, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WGUS54 KLZK 031549
FFWLZK
ARC011-013-025-039-103-031900-
/O.NEW.KLZK.FF.W.0003.150103T1549Z-150103T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 AM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
SOUTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 100 PM CST
* AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM 2 MILES EAST OF
CRANE LAKE TO 4 MILES NORTHEAST OF CALION. DOPPLER RADAR INDICATES
2 TO AS MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN
EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION
MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL
TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN... RISON... HAMPTON...
GRAYS LAKE... FORDYCE... WEEKS...
TRI COUNTY LAKE... TOLEDO... TIPTON...
THORNTON... MT ELBA... MORO BAY...
MORO BAY STATE PARK... LOUANN...
LANARK... KINGSLAND... INGALLS...
HILO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3320 9219 3321 9223 3325 9224 3327 9230
3325 9232 3328 9236 3327 9243 3337 9257
3337 9282 3402 9231 3394 9201 3376 9198
3353 9199 3353 9201 3345 9201 3338 9197
3331 9197 3315 9216
$$
65What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:19 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 3, 6:19 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 619 AM CST SAT JAN 3 2015 .AVIATION...03/12Z TAF CYCLE LARGE AREA OF RAINFALL WL SLOLY DIMINISH FM THE W LATER THIS MRNG AND THIS AFTN AS LOW PRES LIFTS NEWD AWAY FM AR. MVFR/IFR CONDS WL BE WIDESPREAD THRU MUCH OF TODAY. COULD SEE SOME IMPROVEMENT BRIEFLY TO VFR LVLS ACRS PARTS OF CNTRL AND SWRN AR LATE TODAY AS DRIER AIR ATTEMPTS TO WORK INTO THE AREA. A CDFNT WL PASS THRU THE AREA TNGT WITH WINDS SHIFTING TO THE NW. LOW LVL MOISTURE WL RMN ABUNDANT BEHIND THE FNT...WITH MVFR CIGS PERSISTING THRU EARLY SUN MRNG. /44/ && .PREV DISCUSSION... /ISSUED 343 AM CST SAT JAN 3 2015/ SHORT TERM...TODAY THROUGH TUESDAY RADAR IMAGERY SHOWING WIDESPREAD SHRA/TSRA ACROSS ALL OF THE CWA EARLY THIS MORNING...ACTIVITY WHICH WAS LIFTING NE ACROSS THE STATE. RADAR ESTIMATES OF 1 TO OVER 3 INCHES HAVE BEEN SEEN ACROSS PORTIONS OF THE OUACHITAS...WITH THE HEAVIEST AXIS OF RAIN STRETCHING FROM ABOUT MT IDA NE THROUGH CLINTON. SOME STRONG STORMS HAVE TRIED TO DEVELOP EARLIER THIS MORNING. SOME SMALL HAIL WILL BE POSSIBLE WITH ANY STRONG STORMS...WHICH WILL BE POSSIBLE ACROSS THE SERN QUADRANT OF THE STATE THIS MORNING AND FAR SERN SECTIONS THIS AFTERNOON. EXPECT SHRA/TSRA TO PERSIST THROUGH MOST AREAS THIS MORNING...WITH THE MAIN AXIS OF HEAVY RAIN AND ANY STRONGER STORMS BEGINNING TO SHIFT EAST AFTER SUNRISE. STORM TOTAL PRECIP AMOUNTS WILL BE 1 TO 3 INCHES...THOUGH LOCALLY HIGHER AMOUNTS OVER 4 INCHES MAY BE SEEN. HIGH RES MODEL DATA CONTINUES TO SHOW THE BULK OF THE ACTIVITY ACROSS THE ERN HALF OF THE CWA BY MID MORNING...WITH SW WINDS BRINGING IN DRIER AIR BY THIS AFTERNOON. THIS WILL LIMIT MOST OF THE PRECIP ACTIVITY TO THE SERN AND FAR ERN COUNTIES AFTER 18Z...THEN GENERALLY EAST OF ALL AREAS BY 00Z THIS EVENING. HOWEVER...SOME WRAP AROUND MOISTURE COULD BRING SOME LIGHT RAIN OR DRIZZLE ACROSS THE NRN COUNTIES OVERNIGHT INTO SUN MORNING. AIR MAY BE COLD ENOUGH BY SUNRISE SUN MORNING TO SEE SOME FLURRIES OR FREEZING DRIZZLE ACROSS THE NRN COUNTIES. ELSEWHERE...EXPECT DRY CONDITIONS. THE MAIN COLD SURGE WILL MOVE INTO THE CWA BY AROUND 12Z SUN ACROSS THE NWRN COUNTIES...RAPIDLY DROPPING SE THROUGH THE REST OF THE CWA BY EARLY AFTERNOON. AS A RESULT...KEEP TEMPS FROM DROPPING TOO QUICKLY TONIGHT UNTIL THIS COLD FRONT SURGES THROUGH THE AREA...WITH TEMPS/DEWPTS RAPIDLY FALLING BEHIND THE FRONT AFTER SUNRISE SUN. WINDS WILL BE BREEZY BEHIND THE FRONT...AND A LAKE WIND ADV MAY BE NEEDED FOR SUN. WIND CHILLS MAY ALSO DROP BELOW 10 DEG SUN MORNING WITH THE COLD TEMPS AND BREEZY CONDITIONS...ESPECIALLY ACROSS NRN SECTIONS OF THE STATE. HIGH PRESSURE WILL SETTLE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH DRY AND COOL CONDITIONS EXPECTED. WINDS WILL BRIEFLY BECOME SRLY LATE IN THE PERIOD...BUT A MORE POTENT ARCTIC AIR SURGE WILL BE APPROACHING. MOST OF THOSE IMPACTS WILL BE SEEN AT THE START OF THE LONG TERM PERIOD. LONG TERM...WEDNESDAY THROUGH FRIDAY DRY AND COLD CONDS WL PREVAIL ACRS THE MID SOUTH DURG THE PD AS ARCTIC HIGH PRES BLDS SWD INTO THE AREA. THE COLDEST TEMPS WL OCCUR WED INTO THU...FOLLOWED BY A GRADUAL MODERATING TREND AS THE CENTER OF THE ARCTIC HIGH SHIFTS EWD. WL SEE SOME INCRS IN CLOUDS FM THE W LATE FRI AS A NEW STORM SYS ORGANIZES OVR TX. PREFER THE SLOWER ECMWF SOLUTION WITH THE STORM SYS...WITH ANY ASSOCD PRECIP NOT EXPECTED TO AFFECT THE FA UNTIL BEYOND THIS FCST PD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 3, 5:00 AM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT JAN 3 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF ARKANSAS THIS MORNING. THE RAINFALL WILL BEGIN TO TAPER OFF FROM THE WEST LATER THIS MORNING AS LOW PRESSURE LIFTS NORTHWARD ACROSS THE STATE. A FEW STRONG STORMS WILL BE POSSIBLE OVER EASTERN ARKANSAS AHEAD OF AN ASSOCIATED COLD FRONT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING AS WELL. SOME MOISTURE WILL LINGER ACROSS NORTHERN PARTS OF ARKANSAS TONIGHT. TEMPERATURES MAY BE COLD ENOUGH TO SEE A RAIN SNOW MIX ACROSS FAR NORTHERN SECTIONS OF THE STATE BEFORE ENDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:01 AM CST | Flash Flood Warning | LZK | Montgomery, Pike, Polk | 3 hr |
| Jan 3, 1:43 AM CST | Special Weather Statement | LZK | Grant, Pulaski | 32 min |
| Jan 3, 2:11 AM CST | Special Weather Statement | LZK | Pulaski | 29 min |
| Jan 3, 3:59 AM CST | Flash Flood Warning | LZK | Montgomery, Pike, Polk | 2 hr |
| Jan 3, 8:24 AM CST | River Flood Warning | LZK | Perry | 3 days |
| Jan 3, 8:53 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 7 days |
| Jan 3, 9:17 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 16 days |
| Jan 3, 9:19 AM CST | River Flood Warning | LZK | White, Woodruff | 10 days |
| Jan 3, 11:41 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 53 hr |
| Jan 3, 2:16 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 28 hr |
| Jan 3, 4:11 PM CST | River Flood Warning | LZK | Yell | 49 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.